Thunderstorm Wind, Marshall
- When
- June 22, 6:02 PM CST to 6:07 PM CST
- Where
- Marshall County, 5.89 mi WNW of Grygla
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 48.330, -95.740
Measured wind gust.
A supercell produced damaging winds in eastern Marshall County and two EF-1 tornadoes across northern Beltrami county during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A supercell produced damaging winds in eastern Marshall County and two EF-1 tornadoes across northern Beltrami county during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 22, 3:29 PM CST, 2 hours 33 minutes earlier. Its key messages:
Area Forecast Discussion...CORRECTED
National Weather Service Grand Forks ND
429 PM CDT Sun Jun 22 2025
.KEY MESSAGES...
- Level 2 out of 5 risk for severe thunderstorms through this
evening. Hazards include wind gusts to 70 mph, large hail up to
2.5 inches, and a few tornadoes.
- Heat index values approach or exceed 100 degrees in the southern
Red River Valley and portions of west central Minnesota through
7 PM. Heat related impacts are expected.
- Periodic chances for severe thunderstorms return late next week
into the weekend.
&&
.DISCUSSION...
Issued at 415 PM CDT Sun Jun 22 2025
...Synopsis...
SW flow is in place still across the Northern Plains/upper
Midwest while a larger positively tilted trough over the upper
Rockies moves east. This flow is maintaining deep moisture and
instability in place, but as the trough moves east, along with
a stronger cold front, much lower Tds, milder air, and stable
conditions are expected early next week. Late next week there is
a shift in the pattern back to zonal flow (west with
southwesterly components), with rising heights again. This
brings higher temperatures and periodic severe chances once
again. Multiple machine learning systems highlight 5-10%
probabilities for severe potential for parts are much of our
region Friday into next weekend.
...Severe Thunderstorm Threat This Evening...
Prefrontal trough axis bisecting the Red River Valley and northwest
Minnesota southwest to northeast, with a cold front pushing
into Devils Lake Basin currently. Very buoyant air mass is in
place, with steep mid level lapse rates along/ahead of the
surface trough. Deep layer shear and favorable shear
profiles/hodographs support discrete supercells, in a low CIN
environment where a tornado watch is in place. All modes of
severe are favored through 7pm with a transition towards less
surface based convection as the cold front pushes east and much
more stable air works east. Eventually we decouple and the
entire pattern shifts out of our area later this evening (mainly
through 10pm in our east).
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 100 PM CDT Sun Jun 22 2025
Low stratus with variable impacts across the region (ranging
from LIFR to MVFR) are ongoing. Stratus is expected to
overspread the region with a cold front passage, with
improvement to VFR after 09Z in eastern ND and closer to 12Z in
parts of MN. There are still pockets of scattered showers and
isolated thunderstorms in far northeast ND and MN, however more
organized/stronger activity is expected after 20Z with this
transitioning east though mid evening as the front pushes east.
Winds shift to the south ahead of the front and eventually to
the west late in the TAF period behind the front.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory until 7 PM CDT this evening for NDZ052-053.
MN...Heat Advisory until 7 PM CDT this evening for MNZ006-009-016-
017-022>024-027>032-040.
&&
DISCUSSION...DJR
AVIATION...DJRHazardous Weather Outlook National Weather Service Grand Forks ND 537 AM CDT Sun Jun 22 2025 NDZ006-014-024-231045- Towner-Benson-Eddy- 537 AM CDT Sun Jun 22 2025 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight There is a level 1 out of 5 risk for severe thunderstorms late this morning through the afternoon. The main hazards will be hail up to 1.25 inches and isolated wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-015-016-026>030- 038-039-049-052>054-231045- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina- Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 537 AM CDT Sun Jun 22 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Level 2 out of 5 risk for severe thunderstorms Sunday afternoon and evening. Primary hazards will be damaging wind gusts to 70 mph, large hail up to 2 inches, and isolated tornadoes. Heat index values approach or exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota. Heat related impacts are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
Preliminary Local Storm Report
National Weather Service Grand Forks ND
209 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM Non-Tstm Wnd Gst 5 WNW Dalton 46.21N 96.02W
06/22/2025 M63 MPH Otter Tail MN Mesonet
Mesonet station MN130 Fergus Falls MN DOT.
0913 AM Hail Aneta 47.68N 97.99W
06/22/2025 M1.00 Inch Nelson ND Public
0840 AM Hail Binford 47.56N 98.35W
06/22/2025 M1.00 Inch Griggs ND Public
0815 AM Tstm Wnd Dmg 1 ESE Fergus Falls 46.28N 96.06W
06/22/2025 Otter Tail MN Public
Tree damage relayed by broadcast media.
&&Preliminary Local Storm Report
National Weather Service Grand Forks ND
210 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg 1 W Perham 46.60N 95.59W
06/22/2025 Otter Tail MN Public
Tree damage relayed via broadcast media.
&&
TTPreliminary Local Storm Report
National Weather Service Grand Forks ND
331 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Tstm Wnd Dmg 1 NNE Fergus Falls 46.29N 96.06W
06/22/2025 Otter Tail MN Public
Delayed Repot: Photos of tree damage in
Fergus Falls. Time estimated via radar.
&&Preliminary Local Storm Report
National Weather Service Grand Forks ND
438 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM Tstm Wnd Gst 8 W Argyle 48.34N 96.99W
06/22/2025 M62 MPH Marshall MN Public
Personal Wx Station Measurement.
&&Preliminary Local Storm Report
National Weather Service Grand Forks ND
542 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Hail 1 N Hannah 48.99N 98.69W
06/22/2025 E1.00 Inch Cavalier ND Public
Delayed report: Hail 1 mile N of Hannah.
Time estimated via radar.
&&The Fargo/Grand Forks radar (KMVX), 148 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Measured wind gust.
A swath of tree damage was found with satellite though no known other damage has been found or reported. Max wind estimated at 100 mph.
A swath of tree damage was found with satellite. A report was also relayed to the Beltrami county EM of trees twisted in every direction with significant road blockage near Gates Corner. A vehicle that got caught in it was abandoned because it would require heavy equipment to clear all the mangled trees. Max wind estimated at 100 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2025Every state in 2025This day in weather historyThe tornado archive for Minnesota, 2025Warnings in Minnesota, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272743, 1272745, 1272747.